Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 21, 2007, 7:56 PM CDT for Republic County, Washington County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 21, 2007, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 220056 SVRTOP KSC157-201-220145- /O.NEW.KTOP.SV.W.0012.070322T0056Z-070322T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 756 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNDEN...OR ABOUT 26 MILES NORTH OF CONCORDIA...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MUNDEN... CUBA... NARKA... MAHASKA... HADDAM... MORROWVILLE... LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3999 9754 3980 9762 3979 9715 3999 9700 $$
4 follow-up statements
000 WWUS53 KTOP 220115 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 815 PM CDT WED MAR 21 2007 KSC157-201-220145- /O.CON.KTOP.SV.W.0012.000000T0000Z-070322T0145Z/ REPUBLIC-WASHINGTON- 815 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN WASHINGTON AND NORTHEASTERN REPUBLIC COUNTIES... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 4 MILES SOUTH OF NARKA...OR ABOUT 26 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAHASKA...HADDAM AND MORROWVILLE. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS NOW...AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4000 9740 3980 9762 3979 9715 3999 9700 $$
000 WWUS53 KTOP 220128 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 828 PM CDT WED MAR 21 2007 KSC157-220138- /O.CAN.KTOP.SV.W.0012.000000T0000Z-070322T0145Z/ REPUBLIC- 828 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR REPUBLIC COUNTY HAS BEEN CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST REPUBLIC COUNTY HAD MOVED EAST OF THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4000 9735 3983 9736 3979 9715 3999 9700 $$ KSC201-220145- /O.CON.KTOP.SV.W.0012.000000T0000Z-070322T0145Z/ WASHINGTON- 828 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN WASHINGTON COUNTY... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 4 MILES NORTHWEST OF HADDAM...OR ABOUT 29 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MORROWVILLE AND RURAL AREAS OF NORTHWEST WASHINGTON COUNTY. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS NOW...AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 4000 9735 3983 9736 3979 9715 3999 9700 $$
000 WWUS53 KTOP 220136 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 836 PM CDT WED MAR 21 2007 KSC201-220145- /O.CON.KTOP.SV.W.0012.000000T0000Z-070322T0145Z/ WASHINGTON- 836 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTH CENTRAL WASHINGTON COUNTY... AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL JUST NORTHEAST OF HADDAM...OR ABOUT 30 MILES NORTHEAST OF CONCORDIA...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHWEST WASHINGTON COUNTY. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS NOW...AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3999 9725 3985 9732 3979 9715 3999 9700 $$
000 WWUS53 KTOP 220146 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 845 PM CDT WED MAR 21 2007 KSC201-220155- /O.EXP.KTOP.SV.W.0012.000000T0000Z-070322T0145Z/ WASHINGTON- 845 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST WASHINGTON COUNTY HAS EXPIRED... AT 845 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR NORTHWEST WASHINGTON COUNTY HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM AS IT MOVES EAST AT 25 MPH NORTH OF WASHINGTON TOWARD HANOVER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3999 9725 3985 9732 3979 9715 3999 9700 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:30 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 21, 4:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 430 PM CDT WED MAR 21 2007 .DISCUSSION... MAIN FORECAST PROBLEM IN THE SHORT TERM IS TIMING AND AMOUNT OF PRECIP TONIGHT INTO THURSDAY. WATER VAPOR IMAGERY SHOWS CUTOFF LOW NEAR SRN CALIFORNIA STILL DIGGING SWD...AND NRN PLAINS TROUGH PROGRESSING EWD ACRSS THE NORTHERN HIGH PLAINS. WEAK SHORTWAVE TROUGH EMBEDDED IN SWLY FLOW ALOFT ACROSS CENTRAL PLAINS RESULTING IN ENHANCED CI MOVING INTO CENTRAL KS...AND LOW PRESSURE CURRENTLY OVER SC NEBRASKA. SOME CLEARING HAS OCCURED ACROSS NC KS AND SURFACE BASED LIFTED INDICES HAVE FALLEN TO -6 TO -7 IN THAT AREA...AHEAD OF THE DRYLINE. FORECAST SOUNDINGS ACROSS ERN KS HAVE EXHIBITED SIG CAP WITH ELEVATED MIXED LAYER...BUT LIFT IN VICINITY OF FRONT/DRYLINE INTERSECTION NEAR SURFACE LOW HAS ERODED THE CAP CONSIDERABLY IN NC KS AND SC NEBRASKA. CONVECTIVE INITIATION QUESTIONABLE FOR THE REST OF THIS AFTERNOON...DESPITE WEAKENING CAP...BUT BEST CHANCE THIS EVENING EXPECTED IN VICINITY OF TRIPLE POINT FAR NC KS. IF SO...DECENT LOW TO MID LEVEL SHEAR WOULD SUGGEST STORMS COULD ROTATE. AS SURFACE LOW ACROSS UPPER MIDWEST MOVES EAST AHEAD OF NRN PLAINS TROUGH...IT WILL DRAG COLD FRONT SOUTHEAST OVER CWA LATER TONIGHT...AND EXPECT LINEAR MCS TO DEVELOP ALONG IT. MODELS SOMEWHAT UNDERWHELMING WITH RESPECT TO QPF TONIGHT AS MAIN DYNAMICS REMAINS WELL NORTH OF AREA. BOTH NAM AND GFS PRODUCE BEST QPF ACROSS EC KS ON THURSDAY AS FRONT HANGS UP JUST TO THE SOUTH...AND DECENT LOW-LEVEL SLY FLOW CONTINUES LIFT ABOVE FRONT. TEMPS ON THURSDAY TRICKY WITH E/W FRONT IN VICINITY OF SRN CWA...SO COULD HAVE QUITE A GRADIENT FROM EC KS TO NE KS. FOR THURSDAY NIGHT THROUGH THE WEEKEND THE CHALLENGE CONTINUES TO BE WHERE FRONT WILL FOCUS CONVECTION WITH TIMING OF MODEL SHORTWAVE ALOFT. ALL MAKING FOR A TRICKY TEMPERATURE FORECAST AS WELL. WITH PRECIPITABLE WATER VALUES IN THE 1 TO 1.5 INCH RANGE OVER MUCH OF THE CWA INTO FRIDAY THEN ALONG AND SOUTH OF FRONT FRIDAY NIGHT INTO SATURDAY...THUS POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL. FOR THURSDAY NIGHT...MODELS SHOWING GOOD H850 MB OVERRUNNING ACROSS THE BOUNDARY WITH THE NAM HAVING THE BOUNDARY NEAR INTERSTATE 70 WHILE THE GFS WAS A BIT FURTHER NORTH. AGAIN DIFFERENCES ALOFT ON SHORT WAVE ENERGY. HAVE UPPED POPS INTO THE LIKELY RANGE FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 70...LEANING TOWARD THE NAM SOLUTION. WENT WITH QPF VALUES OF A TENTH OF AN INCH NORTH TO A QUARTER TO A HALF INCH SOUTH OVERNIGHT BUT LOCAL AREAS COULD SEE NEAR AN INCH. SOME SEVERE THREAT EARLY ON IN THE EVENING BUT MORE CONCERNED WITH RAINFALL. HAVE NO HEADLINES AT THIS POINT THINKING OVERNIGHT SHIFT CAN SEE WHERE LATEST MODEL RUNS PUT FRONT AND FOCUS THE HEAVY RAINFALL. ONLY THE FAR SOUTHERN PORTION OF CWA HAD AMOUNTS A HALF INCH TO NEAR AN INCH FROM YESTERDAYS EVENT. ON FRIDAY...MAIN LIFT PUSHES EAST BUT BOUNDARY STILL IN THE AREA KEPT 30 POPS NORTH TO NEAR 50 SOUTH. KEPT HIGHS IN THE MID TO UPPER 60S EXPECTING CLOUD COVER. CUTOFF OVER THE SOUTHWEST STARTS OPEN UP AND EJECT EAST OVER THE WEEKEND. DEEP SURFACE MOISTURE IN PLACE AND PRECIPITABLE WATER VALUES REMAINING IN THE 1 TO 1.5 INCH RANGE FOR SOUTHERN AND EASTERN PORTION OF CWA. INCREASED POPS INTO THE 50 PERCENT RANGE SATURDAY NIGHT INTO SUNDAY. THE ECMWF A BIT SLOWER WITH EJECTION...THUS KEEPING POPS IN THE 30 TO 40 PERCENT RANGE WEST TO EAST SUNDAY NIGHT. HIGHS UPPER 60S NORTH CENTRAL TO MIDDLE 70S SOUTHEAST ON SATURDAY...THEN AROUND 70 ON SUNDAY. UPPER FLOW TURNS ZONAL OVER CWA ON MONDAY...THEN SOUTHWEST AHEAD OF NEXT DEEPENING WESTERN THROUGH TUESDAY INTO WEDNESDAY. DRY AND WARMER THROUGH THIS PERIOD WITH HIGHS IN THE LOWER TO MID 70S. LATEST GFS HAS BOUNDARY SLIDING SOUTHEAST ACROSS THE CWA WEDNESDAY AFTERNOON WITH ACCOMPANY QPF...BUT WILL HOLD OFF MENTION OF PRECIPITATION AT THIS POINT...IF FAVOR OF LOOKING AT MODEL CONSISTENCY ON NEXT FEW RUNS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GP/PF
Hazardous weather outlook, Mar 21, 4:56 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 456 PM CDT WED MAR 21 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-221100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 456 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A WARM UNSTABLE AIR MASS AHEAD OF A SAGGING FRONTAL BOUNDARY WILL GIVE A CHANCE FOR SEVERE THUNDERSTORMS...LARGE HAIL AND DAMAGING WINDS...DURING THE EARLY EVENING HOURS ACROSS PORTIONS OF NORTH CENTRAL KANSAS. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL SPREAD SOUTHEAST ACROSS NORTHEAST KANSAS INTO EAST CENTRAL KANSAS BY THE LATE EVENING HOURS INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK...WITH THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY NIGHT. AT LEAST SOME ISOLATED REPORTS OF SEVERE WEATHER ARE POSSIBLE DURING THIS PERIOD. ANOTHER ROUND OF LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. DEPENDING ON THE EXTENT OF RAINFALL TONIGHT...SOME HEADLINES MAY BE NEEDED FOR FLOODING POTENTIAL THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT TO REPORT LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:09 AM CDT | Severe Thunderstorm Warning | TOP | Douglas | 34 min |
| Mar 22, 6:50 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.